MAUDE Adverse Event Report: CONMED LARGO ACROMIOPLASTY ELECTRODE, 165MM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

CONMED LARGO ACROMIOPLASTY ELECTRODE, 165MM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number C5012A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the device, a53-381-406, acromioplasty electrode, 165mm was being used during a shoulder arthroscopy on (b)(6) 2022 and ¿the black sheath of the a53-381-406 ((b)(4)) electrode disintegrates when the electrode is used in the patient and leaves many particles inside the shoulder.The surgeon has tried to remove as many particles as possible, but some remain in the joint.¿ there was no impact or injury to the patient or user.There was no medical intervention or any prolonged hospitalization for the patient.After further assessment it was found that the device that disintegrated was the a53-381-406 and ¿all fragments were removed with arthropump washing and suction¿.There was a 5 minute delay to the procedure.The patient is doing well.There was no allegation against the (b)(4), acromioplasty electrode and it will be listed as a concomitant device.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet received.
 
Additional Manufacturer Narrative
Correction: b5 was corrected with the correct device.D4 was changed to correct catalog and lot numbers.Manufacturer narrative: reported event is inconclusive.The device is not being returned and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.If the device is returned at a later date, the investigation may be updated and reanalyzed.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 1 report, regarding 1 device, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: use care when inserting into and withdrawing the electrode from a cannula to avoid the possibility of damage to the devices and/or injury to the patient.Do not insert, withdraw or touch the active tip of the electrode when power is being applied.This may result in an unintended surgical effect, injury, or device damage.Do not bury electrode tip and insulator in tissue.The electrode tip must be completely surrounded by conductive fluid when activated in order to avoid damage to the insulation.Do not pry or pull tissue using the device.Insulation may be damaged.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, c5012a, acromioplasty electrode was being used during a shoulder arthroscopy on 13apr22 and ¿the black sheath of the a53-381-406 (c5012a) electrode disintegrates when the electrode is used in the patient and leaves many particles inside the shoulder.The surgeon has tried to remove as many particles as possible, but some remain in the joint.¿ there was no impact or injury to the patient or user.There was no medical intervention or any prolonged hospitalization for the patient.After further assessment it was found that ¿all fragments were removed with arthropump washing and suction¿.There was a 5 minute delay to the procedure.The patient is doing well.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
ACROMIOPLASTY ELECTRODE, 165MM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key14354960
Report Number1017294-2022-00054
Device Sequence Number14605761
Product Code HAW
UDI-Device Identifier10845854030646
UDI-Public(01)10845854030646(17)260708(30)5(10)1186563
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K823424
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2026
Device Catalogue NumberC5012A
Device Lot Number1186563
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer06/15/2022
Initial Report FDA Received Date05/11/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4), ACROMIOPLASTY ELECTRODE.; (B)(4), ACROMIOPLASTY ELECTRODE.
Patient SexFemale
Patient EthnicityNon Hispanic